Back to Ask the Diabetes Team Ask the Diabetes Team
My daughter was diagnosed at 9 months, and is now 5 years old. Over the last year, she has complained frequently of her stomach hurting. I often attributed this to too much aspartame. The other night she told me that during the day her stomach had felt like a stone. This concerned me because we knew a young woman with diabetes who had a lot of trouble with stomach distension and took medication to aid her digestion. Is my child starting to suffer some classic complication of diabetes, or am I worrying needlessly? Thanks.

She might have a diabetes complication called autonomic neuropathy, but probably not. Usually, diabetes doesn't cause belly problems for many years after the initial diagnosis.

Make sure you discuss this with your Primary Care Physician, and diabetes doctor, and if either of them are unsure, they'll advise referral to someone who deals with belly problems (a gastroenterologist).

Original posting 18 Feb 96


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.